Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need AD that doesn't increase dystonia

Posted by dave on March 2, 1999, at 0:49:40

In reply to Need AD that doesn't increase dystonia, posted by anne on March 1, 1999, at 16:57:10

> I am 39 years old with multifocal dystonia duration 10 months. Previously I had a focal dystonia (writer's cramp) x1 year. I thought I was coping pretty well with the progressing disability and pain and made a decision not to treat the dystonia agressively but to try and just live with the symptoms as best I can due to the cognitive side effects of the drugs. In December, the symptoms worsened and I started Klonopin 0.5 at bedtime to take the edge off the muscle cramps and aching in order to sleep. I was also taking Elavil 10 mg for sleep. Two weeks into Klonopin I became *depressed*. I didn't feel like myself anymore, no motivation, difficulty thinking (bad when you are a grad student) and no interest in food. My neurologist had previously tried me on Zoloft last summer (he thought I looked depressed)but it was very agitating (1/2 of a 25 mg tab)and increased my finger movements tremendously and I had facial movements for the first time. I was afraid to try another SSRI but my internist convinced me to try Paxil. It is impossible to know if it was a coincidence but my symptoms seemed worse again and I found Paxil to make me want to lay on the couch all day at 20 mg. Third try, Effexor XR. Makes me feel better than anything so far but had to cut the dose back to 37.5 due to severe insomnia (no Elavil x 1month). Also my neck hurts tremendously. While I appreciate my internist trying to help me cognitively, I'm really going downhill physically pain and movement-wise. The internist wants to add trazadone now for sleep then increase the effexor again. I'm afraid of more drugs by now, nothing seems to work right. All my docs say it's just trial and error, even the neuro's and I'm tired of all these experiments. I don't know where to turn.

Anne, I know what you mean, I did know i need and AD
but my doc thought so. at the time i was on roughlt
1/2 of risperdal and 1/2mg of klonopin. we tried
zoloft, then wellbutrin, then celexa; all seemed
to work but i couldnt handle the side effects.
After being off all ADs for a few weeks now I
wonder if i need any, I know my doc will try to
talk me into trying more though. It is bad when
people dont even know if they really need it.
What if I have been depressed somewhat all my
life and that forms some of my personality?
What if being not depressed and on AD's makes
me in effect, a different person. I am like
you I really dont know what to do so dont feel
alone. I would imagine many here agree. Best of
luck to you Anne.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dave thread:3318